Multiscale asymptotic expansion for second order parabolic equations with rapidly oscillating coefficients

Walter Allegretto, Liqun Cao, Yanping Lin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

13 Citations (Scopus)

Abstract

In this paper we discuss initial-boundary problems for second order parabolic equations with rapidly oscillating coefficients in a bounded convex domain. The asymptotic expansions of the solutions for problems with multiple spatial and temporal scales are presented in four different cases. Higher order corrector methods are constructed and associated explicit convergence rates obtained.
Original languageEnglish
Pages (from-to)543-576
Number of pages34
JournalDiscrete and Continuous Dynamical Systems
Volume20
Issue number3
Publication statusPublished - 1 Mar 2008
Externally publishedYes

Keywords

  • Asymptotic expansion
  • Boundary layer
  • Finite element method
  • Homogenization
  • Linear system of differential equation with real periodic coefficients
  • Parabolic equation with rapidly oscillating coefficients

ASJC Scopus subject areas

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this